Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

July 18, 2021Nassau County, Queens County, New York

NWS New York, NY issued this special weather statement at Jul 18, 2021, 12:18 AM EDT for Nassau County, Queens County, New York. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2021, 12:18 AM EDT (04:18 UTC)
Expired
Jul 18, 2021, 1:00 AM EDT
In force
42 min
Issued by
NWS New York, NY

Counties Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 12:40 AM EDTMARINE TSTM WIND 401 Se Amityville, NY40 MPH WIND GUST AT THE GREAT SOUTH BAY WXFLOW STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1431 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS81 KOKX 180418
SPSOKX

Special Weather Statement
National Weather Service New York NY
1218 AM EDT Sun Jul 18 2021

NYZ078-080-176>179-180500-
Southwest Suffolk-Northern Queens-Northwest Suffolk-Southern
Queens-Northern Nassau-Southern Nassau-
1218 AM EDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WESTERN SUFFOLK AND
NASSAU COUNTIES...

At 1217 AM EDT, a strong thunderstorm was located over Freeport,
moving northeast at 55 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Islip, Jamaica, Flushing, Brentwood, Levittown, Freeport, Valley
Stream, Commack, Long Beach, Huntington Station, Centereach, Deer
Park, Lindenhurst, Glen Cove and Plainview.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4069 7387 4069 7389 4076 7394 4080 7386
      4080 7377 4086 7375 4086 7366 4091 7364
      4093 7352 4096 7350 4094 7342 4097 7339
      4092 7322 4093 7317 4098 7317 4099 7312
      4071 7289 4064 7309 4057 7356 4056 7380
TIME...MOT...LOC 0417Z 241DEG 47KT 4063 7357 

$$

DJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 17, 11:13 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 17, 11:13 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service New York NY
1113 PM EDT Sat Jul 17 2021

.SYNOPSIS...
A weak cold front with an area of low pressure will slowly
approach from the west tonight, move across on Sunday, and pass
slowly east of the waters Sunday night into Monday. A series of
cold fronts will then move across the waters during the week.
Brief high pressure may move across on Tuesday and then again at
the end of the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Severe thunderstorm watch has been cancelled, with the local air
mass having been worked over earlier, and tstms now to the
south across central NJ. The bulk of the heavy rain has fallen
as well, but with the potential for training of heavy rain
producing cells not quite over just yet, have left the flash
flood watch as is.

There could be patchy fog in the moisture laden air mass given
slight cooling and light winds as the low center moves slowly
farther east across the CWA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The weak cold front and associated wave of low pressure move
across the region Sunday and to the east of the region Sunday
night. Aloft in the mid levels, the heights continue to fall as
a trough will continue to approach Sunday through Sunday night.
Embedded shortwave energy with positive vorticity advection
ahead of the trough is shown to move across Sunday into Sunday
night but will not be continuous.

CAMs are not showing much in the way of any organized showers
and thunderstorms across the region. Models soundings show an
increase in dry air between 800 and 400mb so moisture will
become a limiting factor. However, due to the aforementioned
other factors with trough and low pressure center moving across,
kept a chance for showers and thunderstorms in the forecast.
Northeast NJ, NYC and Long Island have close to 30 percent POPs
and farther north closer to 40 percent POPs. There will still be
some surface based instability up to potentially around
1000-1500 J/kg but the shear 0-6 km is expected to be weaker.
Steering flow is forecast from model soundings to be near 20-25
kt and parallel flow from low to mid levels show a continued
potential for training of thunderstorms so some locations could
have possible minor flooding with multiple rounds of showers and
thunderstorms.

Shower POPs decrease Sunday night as the low passes east of the
region but for interior may have a possible shower late with
lingering upper level trough. Thunderstorm chances with
decreasing instability will only be a slight chance Sunday night
after 8pm.

Regarding temperatures, expecting high temperatures ranging
mainly from to low to mid 80s with some upper 80s for parts of
NYC and Northeast NJ. While it will remain humid, forecast heat
indices will remain upper 80s to near 90 for much of the region.
For lows Sunday night, mid 60s to near 70 values are expected.
Clouds will remain abundant Sunday through Sunday night.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
No significant changes to the long term period and stuck fairly
close to the NBM guidance.

A cold front approaches Tuesday night and moves across there
region Wednesday and Wednesday night.

With the front approaching and moving across the area on
Wednesday, will continue to keep the mention of widespread
chance PoP for the entire CWA Wednesday afternoon/evening. High
pressure then builds into the region to end the week. Expect
warm and dry conditions Thursday through Saturday, with high
temps in the 80s to near 90. With dewpoints in the lower 60s,
expect heat index values to remain close to actual temps.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
Ongoing showers continue into the first half of the overnight
hours. A cold front will approach from the west on Sunday.

MVFR to IFR conditions now will continue overnight into early
Sunday as low stratus and fog develop, especially at the coastal
terminals. MVFR conditions likely continue into the morning
from low ceilings. By the late afternoon isolated showers will
again be possible.

Winds will be light and variable outside of thunderstorms,
generally less than 10kts.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Timing of onset and cessation of any showers or thunderstorms
may be off by an hour or two.

Uncertainty on Sunday for the potential for thunderstorms at the
terminals during the afternoon.

.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.Sunday...Chance of afternoon showers and thunderstorms with
MVFR or IFR cond.
.Monday through Wednesday...Mainly VFR. Chance of showers and
thunderstorms each afternoon and evening.
.Thursday...VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Conditions on the waters are expected to remain below SCA
thresholds as the pressure gradient remains relatively weak
through Sunday night. Looking beyond, sub SCA conditions are
likely through next Thursday with a weak pressure gradient over
the waters.

&&

.HYDROLOGY...
While the bulk of the heavy rain has fallen as well, with the
potential for training of heavy rain producing cells not quite
over just yet, have left the flash flood watch in effect.

One Sunday there is not as much steering flow and there is
potential for training of cells. While thunderstorms are not
expected to be as strong and coverage not as much as the
previous day, some thunderstorms will be capable of producing
minor flooding.

&&

.TIDES/COASTAL FLOODING...
There is a moderate rip current risk at the ocean beaches on
Sunday and Monday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 6 AM EDT Sunday for CTZ005-009.
NY...Flash Flood Watch until 6 AM EDT Sunday for NYZ067>075-176>179.
NJ...Flash Flood Watch until 6 AM EDT Sunday for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...JM/DS
NEAR TERM...BG/JM
SHORT TERM...JM
LONG TERM...DS
AVIATION...DJ
MARINE...BG/JM/DS
HYDROLOGY...BG/JM
TIDES/COASTAL FLOODING...JM
Hazardous weather outlook, Jul 17, 11:25 PM EDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1125 PM EDT Sat Jul 17 2021

CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-181000-
Northern Fairfield-Southern Fairfield-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
1125 PM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006>008-010>012-NYZ078>081-181000-
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-
1125 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for southern Connecticut and
southeastern New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-181000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1125 PM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 17, 7:05 PM EDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service New York NY
705 PM EDT Sat Jul 17 2021

CTZ005-NYZ068-070-172345-
Northern Fairfield-Putnam-Northern Westchester-
705 PM EDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER...EASTERN
PUTNAM AND NORTHERN FAIRFIELD COUNTIES...

At 704 PM EDT, a strong thunderstorm was located near Yorktown
Heights, or near Mahopac, moving northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Mahopac around 715 PM EDT.
  Brewster and Carmel around 730 PM EDT.
  Lake Carmel around 735 PM EDT.
  New Fairfield around 745 PM EDT.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4151 7344 4150 7344 4150 7342 4126 7380
      4130 7388 4151 7372 4153 7360 4153 7353
      4154 7353
TIME...MOT...LOC 2304Z 214DEG 19KT 4132 7380

Goodman
Special weather statement, Jul 17, 7:40 PM EDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service New York NY
740 PM EDT Sat Jul 17 2021

NJZ103-NYZ067>070-180030-
Western Bergen-Putnam-Rockland-Northern Westchester-Orange-
740 PM EDT Sat Jul 17 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
BERGEN...ROCKLAND...EASTERN ORANGE...NORTHERN WESTCHESTER AND
WESTERN PUTNAM COUNTIES...

At 739 PM EDT, radar indicated strong thunderstorms along a line
extending from near Greenwood Lake to near Suffern to near Ramsey.
Movement was northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

These storms will be near...
  Nanuet and Monroe around 755 PM EDT.
  New City around 805 PM EDT.
  Haverstraw and West Point around 810 PM EDT.
  Peekskill around 815 PM EDT.
  Cold Spring and New Windsor around 820 PM EDT.
  Newburgh and Gardnertown around 825 PM EDT.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4153 7400 4145 7400 4144 7398 4149 7393
      4149 7389 4141 7382 4123 7386 4106 7403
      4107 7406 4102 7407 4095 7414 4098 7416
      4099 7420 4110 7423 4113 7421 4115 7424
      4124 7427 4158 7405 4159 7396
TIME...MOT...LOC 2339Z 214DEG 24KT 4123 7421 4110 7411 4103 7413

Goodman
Special weather statement, Jul 17, 8:07 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service New York NY
807 PM EDT Sat Jul 17 2021

NJZ006-106>108-NYZ074-180030-
Hudson-Eastern Union-Eastern Essex-Western Union-Richmond (Staten
Is.)-
807 PM EDT Sat Jul 17 2021

...THE GUST FRONT FROM A STRONG THUNDERSTORM WILL AFFECT
UNION...SOUTHEASTERN ESSEX....RICHMOND AND HUDSON COUNTIES...

At 804 PM EDT, the gust front from a strong thunderstorm was located
along a line from near Mountainside to Clark to Metuchen, and
was moving east at 40 mph.

Wind gusts up to 40 mph may be possible.

Locations that could be impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Hoboken, Plainfield,
Linden, Harrison, Todt Hill, Huguenot, The Verrazano Narrows Bridge,
Union City, Port Richmond, Kearny and Tottenville.

LAT...LON 4052 7425 4055 7425 4056 7422 4057 7421
      4060 7422 4059 7428 4061 7431 4060 7443
      4067 7440 4066 7444 4068 7445 4072 7427
      4071 7425 4073 7422 4078 7400 4070 7402
      4068 7406 4059 7404 4053 7410 4051 7426
TIME...MOT...LOC 0004Z 258DEG 36KT 4061 7433

Goodman
Local storm report, Jul 17, 9:32 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
932 PM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             2 SE NEWARK             40.71N 74.15W
07/17/2021  E1.00 INCH       ESSEX              NJ   PUBLIC

0249 PM     TSTM WND GST     NEWARK AIRPORT          40.68N 74.17W
07/17/2021  M58 MPH          UNION              NJ   ASOS

0305 PM     FLASH FLOOD      HARRISON                40.74N 74.16W
07/17/2021                   HUDSON             NJ   LAW ENFORCEMENT

            ROAD FLOODED ON FRANK E ROGERS BLVD NEAR
            PETE HIGGINS BLVD.

0310 PM     FLASH FLOOD      2 SE NEWARK             40.71N 74.15W
07/17/2021                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ TURNPIKE SOUTHBOUND ENTRANCE
            RAMP FROM HUDSON COUNTY EXTENSION I-78 IN
            NEWARK. ALL LANES BLOCKED.

0337 PM     MARINE TSTM WIND 2 SW TOTTENVILLE        40.50N 74.27W
07/17/2021  M54 MPH          ANZ338             NY   TRAINED SPOTTER

0341 PM     FLASH FLOOD      1 SSW KEARNY            40.73N 74.12W
07/17/2021                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON US 1&9 TRUCK ROUTE NORTHBOUND NJ
            TURNPIKE IN NEWARK. ALL LANES CLOSED.

0347 PM     FLASH FLOOD      UNION                   40.69N 74.27W
07/17/2021                   UNION              NJ   DEPT OF HIGHWAYS

            FLOODING ON US 22 EASTBOUND GARDEN STATE
            PARKWAY IN UNION TWP. ALL LANES CLOSED.

0348 PM     MARINE TSTM WIND 2 NW WESTERLEIGH        40.64N 74.16W
07/17/2021  M43 MPH          RICHMOND           NY   BUOY

0359 PM     FLASH FLOOD      HILLSIDE                40.70N 74.23W
07/17/2021                   UNION              NJ   DEPT OF HIGHWAYS

            FLOODING ON US 22 EASTBOUND AND WESTBOUND
            EAST OF CR 509/LIBERTY AVE IN HILLSIDE TWP.
            ALL LANES CLOSED.

0402 PM     FLASH FLOOD      NEWARK                  40.72N 74.18W
07/17/2021                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ 21 SOUTHBOUND AND NORTHBOUND
            EMMET ST IN NEWARK. ALL LANES CLOSED.

0438 PM     FLASH FLOOD      1 NE NEWARK AIRPORT     40.69N 74.16W
07/17/2021                   ESSEX              NJ   DEPT OF HIGHWAYS

            FLOODING ON PORT NEWARK - CORBIN STREET
            NORTHBOUND BETWEEN TYLER STREET IN NEWARK.
            ALL LANES CLOSED.

0516 PM     FLASH FLOOD      1 NNE ELIZABETH         40.68N 74.19W
07/17/2021                   UNION              NJ   DEPT OF HIGHWAYS

            FLOODING ON NEWARK LIBERTY INTERNATIONAL
            AIRPORT - EARHART DRIVE BETWEEN METROPLEX
            ROAD AND BASILONE ROAD IN ELIZABETH. ALL
            LANES CLOSED.

&&
Special weather statement, Jul 17, 11:25 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service New York NY
1125 PM EDT Sat Jul 17 2021

NJZ006-106-108-NYZ072-074-075-180415-
Hudson-Eastern Union-Eastern Essex-New York (Manhattan)-Kings
(Brooklyn)-Richmond (Staten Is.)-
1125 PM EDT Sat Jul 17 2021

...A STRONG THUNDERSTORM WILL AFFECT RICHMOND...EASTERN UNION...
KINGS...SOUTHEASTERN UNION...HUDSON...AND NEW YORK (MANHATTAN)
COUNTIES...

At 1122 PM EDT, a strong thunderstorm was located over Perth Amboy,
moving northeast at 25 mph.

Winds in excess of 35 mph and pea size hail are possible with this
storm.

Locations that could be impacted include...
Jersey City, Elizabeth, Flatbush, Bayonne, Hoboken, Linden, Coney
Island, Secaucus, Todt Hill, Crown Heights, Huguenot, The Verrazano
Narrows Bridge, Canarsie, Bay Ridge and Lower East Side.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4050 7426 4052 7425 4055 7425 4056 7422
      4059 7421 4060 7422 4059 7428 4060 7430
      4078 7410 4076 7409 4078 7409 4080 7407
      4066 7386 4056 7400 4060 7403 4053 7410
      4050 7423
TIME...MOT...LOC 0322Z 224DEG 23KT 4050 7426

Goodman
Special weather statement, Jul 18, 12:18 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1218 AM EDT Sun Jul 18 2021

NYZ078-080-176>179-180500-
Southwest Suffolk-Northern Queens-Northwest Suffolk-Southern
Queens-Northern Nassau-Southern Nassau-
1218 AM EDT Sun Jul 18 2021

...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WESTERN SUFFOLK AND
NASSAU COUNTIES...

At 1217 AM EDT, a strong thunderstorm was located over Freeport,
moving northeast at 55 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Islip, Jamaica, Flushing, Brentwood, Levittown, Freeport, Valley
Stream, Commack, Long Beach, Huntington Station, Centereach, Deer
Park, Lindenhurst, Glen Cove and Plainview.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4069 7387 4069 7389 4076 7394 4080 7386
      4080 7377 4086 7375 4086 7366 4091 7364
      4093 7352 4096 7350 4094 7342 4097 7339
      4092 7322 4093 7317 4098 7317 4099 7312
      4071 7289 4064 7309 4057 7356 4056 7380
TIME...MOT...LOC 0417Z 241DEG 47KT 4063 7357

DJ

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:07 PM EDTSpecial Weather StatementOKXRichmond23 min
Jul 17, 8:25 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester110 min
Jul 17, 8:33 PM EDTAreal Flood AdvisoryOKXOrange117 min
Jul 17, 11:03 PM EDTSpecial Marine WarningOKX57 min
Jul 17, 11:25 PM EDTSpecial Weather StatementOKXKings, Richmond50 min
Jul 17, 11:51 PM EDTSpecial Marine WarningOKX54 min
Jul 17, 11:56 PM EDTAreal Flood AdvisoryOKXKings, Richmond94 min
Jul 18, 12:07 AM EDTSpecial Marine WarningOKX53 min
Jul 18, 12:56 AM EDTSpecial Weather StatementOKXSuffolk49 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.